Nevada, 2005Flood in Nevada, February 20 to 21, 2005
February 20 to 21, 2005 · NWS VEF · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 20, 2:25 AM PST, 4 hours 20 minutes earlier.
Area forecast discussion, Feb 20, 2:25 AM PST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
225 AM PST SUN FEB 20 2005
.SYNOPSIS...CHANCES FOR RAIN AND SNOW SHOWERS WILL CONTINUE OVER THE
REGION TODAY...ALTHOUGH THEY WILL BE MUCH MORE WIDESPREAD THAN
YESTERDAY. A STRONG LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST
WILL BEGIN TO SPREAD STEADY...MORE SIGNIFICANT PRECIPITATION INTO
THE SIERRA NEVADA LATE THIS EVENING...THEN EASTWARD INTO REMAINDER
OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA...AND NORTHWEST ARIZONA BY
MONDAY. CHANCES FOR PRECIPITATION WILL LINGER INTO TUESDAY AS THE
LOW PRESSURE SYSTEM FINALLY BEGINS TO MOVE ONSHORE.
&&
.SHORT TERM...WEAK SHORTWAVE RIDGING WILL ALLOW FOR LESS AREAL
COVERAGE OF SHOWERS THIS AFTERNOON AS WARMER TEMPS ALOFT HELP TO
STABILIZE THE ATMOSPHERE. DROPPED POPS A LITTLE FOR THE FIRST PERIOD
TO FOLLOW CURRENT TRENDS. 00Z MODELS DID A GOOD JOB INITIALIZING THE
CHUNK OF ENERGY DROPPING OFF THE PACNW COAST AND THE LOW NEAR
35N/135W. THESE SYSTEMS ARE EXPECTED TO MERGE TOMORROW INTO ONE
GENERAL AREA OF LOW PRESSURE...ALTHOUGH THE NORTHERN CHUNK OF ENERGY
WILL EVENTUALLY ROTATE AROUND THE BASE OF THE ALREADY EXISTING
PACIFIC LOW. WHOLE SYSTEM WILL BEGIN TO MOVE ONSHORE MONDAY NIGHT.
STRONG DIFFLUENCE AHEAD OF SYSTEM SUNDAY NIGHT/MONDAY WILL COMBINE
WITH VORT LOBE ROTATING AROUND THE LOW CENTER TO CREATE DEEP LAYER
LIFT. THIS WILL BRING ANOTHER SIGNIFICANT STRATIFORM PRECIP ONSHORE
AND OVER THE REGION. NAM HAS COME AROUND TO THE TIMING OF THE GFS AS
FAR AS PRECIP SO HAVE DECENT CONFIDENCE ON TIMING. BIGGEST CHALLENGE
RIGHT NOW IS SNOW FORECAST FOR THE SIERRA SUNDAY NIGHT/MONDAY. THE
GFS IS BRINGING A LOT MORE PRECIP INTO THE SOUTHERN SIERRA THAN THE
NAM...AND FURTHER NORTH. NAM SOLUTION WOULD NOT EVEN MEET ADVISORY
CRITERIA FOR ASPENDELL. ATTM...AM LEANING TOWARDS THE GFS SINCE IT
HAS DONE A BETTER JOB RECENTLY WITH PRECIP PLUMES AHEAD OF THESE
LOWS. STEADY PRECIP FORECAST TO BEGIN OVER THE WESTERN CWA
TONIGHT...SPREADING INTO SOUTHWESTERN NEVADA BY EARLY
MORNING...FINALLY COVERING WHOLE CWA BY LATE MONDAY MORNING. AT THIS
TIME...PRECIP AMOUNTS STILL NOT CERTAIN...BUT VALLEY LOCATIONS LOOK
TO RECEIVE BETWEEN ONE HALF AND ONE INCH OF RAINFALL. AMOUNTS IN
THIS RANGE USUALLY CAUSE LOCALIZED FLOODING OF ROADS AND WASHES.
SIGNIFICANT SNOWFALLS ARE EXPECTED IN THE HIGHER
ELEVATIONS...GENERALLY ABOVE 5500 FEET. SEE WINTER STORM PRODUCTS
AND ZONE FORECAST PRODUCT FOR MORE DETAILS. GOOD CHANCES FOR PRECIP
WILL CONTINUE INTO TUESDAY AS THE MAIN LOW CENTER MOVES ONSHORE.
THIS WILL BRING ANOTHER ROUND OF RAIN/SNOW...ALTHOUGH AT THIS TIME
IT LOOKS TO BE LESS ORGANIZED THAN WHAT IS EXPECTED ON MONDAY.
&&
.LONG TERM...MODELS IN PRETTY GOOD AGREEMENT FOR THE WEDNESDAY
THROUGH SATURDAY TIME FRAME WITH BASICALLY A REX BLOCK SITUATION
THROUGH THE PERIOD. UPPER LOW REMAINS CLOSED WEDNESDAY THROUGH
THURSDAY AS IT MOVES SLOWLY INTO NORTHERN ARIZONA. PRECIPITATION
CHANCES WILL GRADUALLY DECREASE SOMEWHAT FROM THE WEST BUT THERE
WILL STILL BE A CHANCE OR SLIGHT CHANCE OF PRECIPITATION OVER MUCH
OF SOUTHERN NV AND NORTHWEST ARIZONA...ESPECIALLY IN THE FAR EAST.
THE LOW WEAKENS INTO AN ELONGATED TROUGH ACROSS NORTHERN ARIZONA AND
BACK INTO CENTRAL CA WHILE HIGH PRESSURE SETS UP OVER THE NORTHERN
GREAT BASIN. WHILE DYNAMICS WILL BE LACKING...MOISTURE TRAPPED OVER
THE REGION WILL ALLOW FOR AT LEAST A SLIGHT CHANCE OF DAYTIME
MOUNTAIN SHOWERS. PRECIPITATION AMOUNTS SHOULD BE ON THE LIGHT SIDE.
TEMPERATURES WILL WARM SLIGHTLY BY SATURDAY BUT MAX TEMPS ARE STILL
EXPECTED TO REMAIN BELOW NORMAL.
&&
.AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED
AT KLAS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...WINTER STORM WATCH NVZ018-019 MONDAY AND MONDAY NIGHT.
.AZ...NONE.
.CA...WINTER STORM WATCH CAZ026 21/08Z-22/02Z.
&&
DAVIS/HARRISON
Hazardous weather outlook, Feb 20, 5:49 AM PST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
549 AM PST SUN FEB 20 2005
CAZ026-211348-
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA-
549 AM PST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
SNOW SHOWERS WILL BECOME LIKELY IN THE SIERRA THIS AFTERNOON WITH
ACCUMULATION UP TO 2 INCHES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A WINTER STORM WATCH IS IN EFFECT LATE TONIGHT AND MONDAY FOR THE
MOUNTAINS. SNOWFALL OF 1 TO 2 FEET IS POSSIBLE DURING THIS TIME. RAIN
IS EXPECTED IN THE VALLEY WHICH COULD CAUSE SOME NUISANCE FLOODING OF
LOW LYING AREAS. RAIN AND MOUNTAIN SNOW IS POSSIBLE THROUGH WEDNESDAY
BEFORE DIMINISHING FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
NVZ018-019-211348-
SHEEP RANGE NV-SPRING MOUNTAINS-RED ROCK CANYON NV-
549 AM PST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
A WINTER STORM WATCH IS IN EFFECT FOR MONDAY AND MONDAY NIGHT.
SNOWFALL OF 10 TO 20 INCHES IS POSSIBLE ABOVE 5500 FEET AS A STRONG
LOW PRESSURE SYSTEM MOVES INLAND. A CHANCE OF SNOW SHOWERS WILL
CONTINUE THROUGH THURSDAY BEFORE DIMINISHING FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ027>029-NVZ014>017-020>022-211348-
DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV-
LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ-
LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV-
LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ-
NORTHWEST PLATEAU AZ-SAN BERNARDINO COUNTY DESERTS CA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY CA-
SOUTHERN CLARK COUNTY NV-WESTERN CLARK AND SOUTHERN NYE COUNTY NV-
549 AM PST SUN FEB 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA.
.DAY ONE...TODAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WIDESPREAD RAIN AND HIGH ELEVATION SNOW WILL DEVELOP MONDAY. SNOWFALL
UP TO 4 INCHES IS POSSIBLE ABOVE 5500 FEET WHILE RAINFALL AT LOWER
ELEVATIONS COULD CAUSE SOME NUISANCE FLOODING OF LOW LYING AREAS. A
CHANCE OF RAIN AND SNOW WILL CONTINUE THROUGH THURSDAY BEFORE
DIMINISHING FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
ACCORDING TO STANDARD OPERATING PROCEDURES.
Flood, Northeast Clark
- When
- February 20, 6:45 AM PST to February 21, 6:45 PM PST
- Where
- Northeast Clark forecast zone
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Heavy rains caused the Muddy River to overflow its banks and cover several roads in the Logandale area.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow in California, February 20, 20051 death · $300,000 · 1 event
- Wildfire in Puerto Rico, February 20 to 22, 2005$800,000 · 1 event
- Heavy Snow and Winter Weather in New Jersey, February 20 to 21, 200515 events
- Heavy Snow in Michigan, February 20, 200512 events
- Winter Weather in New York, February 20 to 21, 2005$15,000 · 3 events
- Heavy Snow in Wisconsin, February 20, 200511 events
- Heavy Snow in Michigan, February 20, 200511 events
- Winter Storm and Winter Weather in Pennsylvania, February 20 to 21, 200510 events
- Heavy Snow in Pennsylvania, February 20, 2005$15,000 · 1 event
- Winter Storm in Wisconsin, February 20, 20058 events
- Winter Storm in Wisconsin, February 20, 20057 events
- Hail in Iowa, February 20, 2005$5,000 · 1.5 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443149.